I am a 45 year non-smoker old white male in good condition (5' 10" and 155 pounds). I took sudafed for a sinus infection and ended up in emergency room with tachycardia. I was also on Zocor and an antibiotic at the time. Doctors think either the sudafed or possibly Zocor may be to blame. Took Atenolol to slow heart down. Had echo and all was normal. Had nuclear stress test and all normal as well as EKG's normal. I still have stinging/burning pain in my left chest area and left sided pain in abdomen, ribcage, shoulder, and collarbone. Had upper GI and that was normal. Hac CT scan and showed prominent prostate, distended bladder, and sigmoid diverticuli. Had colonoscopy which was normal. Had hormone check for adrenal gland and that was normal. Still have pain in left side and heart seems to pound. I also have some lightheadeness, dizzyness, weakness at times as well as numbness and tingling of left arm/fingers. I do not believe anxiety is cause. I am not on any medication now but still have these pains after 8 months. My doctors can't find anything wrong. Any suggestions?
Sudafed can cause tachycardia, zocor does not. Hopefully your nuclear stress test was an exercise stress test. Cardiac chest pain typically worsens with exertion and improves with rest. If the majority of your chest symptoms occur with rest and not exertion, this is typically not cardiac chest pain. If your chest pain occurs with rest and worsen with exertion, this is concerning for a cardiac source and merits further work up.
If you already have a negative nuclear stress test, the next definitive step is a cardiac cath. Sometimes caths are done to help relieve anxieties about coronary artery disease. It is important to remember that invasive tests have risks and should only be done if absolutely necessary.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.